MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number PICO 7 10CM X 20CM
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when the surgeon went to use pico7 in or all icon lights illuminated and stayed on, so the device did not work.The procedure was completed with a competitor's device and the customer would like a replacement.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been no further complaints reported with this failure mode in the past three years.The device was intended for use in treatment.As the device was not returned, a product evaluation could not be carried out.A clinical assessment was carried out.It was concluded; ¿no patient injuries or adverse consequences were reported due to the pico device not working or the additional surgical time.The future impact to the patient beyond the procedure and the use of the replacement device cannot be determined based on the limited information provided.Should additional medical information be provided, this complaint will be re-assessed.¿ a risk management review found that the risk files for this product contains loss of negative pressure benefits as a harm resulting of device entering error state due to multiple failure modes.The ifu for this product outlines troubleshooting steps in the event that all lights are solidly illuminated.There are various reasons that the device may enter an error state (all lights illuminated), such as out of range negative pressure, out of range power supply and an error retrieving data.If the pump does enter an error state, it must be replaced.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CM X 20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10165798
Report Number8043484-2020-00812
Device Sequence Number16939986
Product Code OMP
UDI-Device Identifier05000223492175
UDI-Public5000223492175
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPICO 7 10CM X 20CM
Device Catalogue Number66022002
Device Lot Number1949
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;